Results 1 to 5 of 5
Like Tree1Likes
  • 1 Post By Denny_D
Percocet Withdrawal?
  1. #1
    ozzyfan1 is offline New Member
    Join Date
    Mar 2012
    Posts
    1

    Question Percocet Withdrawal?

    Hi, I have been taking Percocet 10-325 for 6 months or so for pain from ankylosing spondilitis and for rotator cuff repair a month ago. I don't like taking pain pills, but they seem to be a necessary evil if I am to continue working, I'm only 43 yrs old. I have started to notice that when I wake up in the morning and it has been 8 to 10 hours since my last pill, i feel anxious, sweaty, and my skin feels prickly. I want to just jump out of my skin and go off screaming. After I take the percocet I feel better. Does this mean I am addicted and am having withdrawals? This is really scaring me.
    Thanks for any info or advice.
    Ozzyfan1

  2. #2
    Denny_D is offline Advanced Member
    Join Date
    Jul 2011
    Posts
    1,864

    Default

    Quote Originally Posted by ozzyfan1 View Post
    Hi, I have been taking Percocet 10-325 for 6 months or so for pain from ankylosing spondilitis and for rotator cuff repair a month ago. I don't like taking pain pills, but they seem to be a necessary evil if I am to continue working, I'm only 43 yrs old. I have started to notice that when I wake up in the morning and it has been 8 to 10 hours since my last pill, i feel anxious, sweaty, and my skin feels prickly. I want to just jump out of my skin and go off screaming. After I take the percocet I feel better. Does this mean I am addicted and am having withdrawals? This is really scaring me.
    Thanks for any info or advice.
    Ozzyfan1
    ozzyfan ..... Welcome to the forum. Yes what you are feeling is most likely withdrawal symptoms. You didn't say how much you were taking, but in any event you have become accustomed to having it in your system and it wears off during the night and your body is requiring more of the drug to keep you in the same place as before during the daytime hours!

    The 6 months time you have been taking these pills is plenty of time to become addicted to them. You have to understand that these narcotics are designed to be used for a fairly short period of time. Then after that they can become your own worst enemy! What I mean by that is the fact that the pills can actually CAUSE some of your pain, if not most of it!

    When our brains signal to us the pain symptom we take the pill. The brain recognizes this and dials up the pain. We take more pills and the brains dials the pain up again. This just keeps repeating itself until we become good and addicted! What you will need to do in my opinion from experience is to stop the medication for a period of time to determine what level of pain you are really in. Then you can deal with it after that.

    What I bet you will find is that you are really not in that much pain after all and it is the very medication you are taking to control it! Percocet in this case and it is a very strong narcotic pain medication that is highly addictive. I would suggest that if you can begin to taper down your pills to the extent of a pill per day for a week at a time. This would lessen the chance of withdrawal symptoms. You are still going to be having some symptoms, but I am sure you can handle them.

    I went through this very thing myself! I had abused drugs for over 35 years! I began taking pills for legitimate pain reasons after 25 knee surgeries over the years. I was actually taking up to 1000mg's of Vicodin per day! Then after I stopped the narcotics I found that my true pain level wasn't nearly the extent that I thought it was. Long story short I take NOTHING for pain now except a natural supplement.

    So if you can taper down your dose and get free from the Percocet for a time you will discover your true pain level and can go from there. I will be here if you have other questions or need further assistance. Take care of yourself and I wish you the very best! .....Denny
    Comeback Kid likes this.

  3. #3
    Denny_D is offline Advanced Member
    Join Date
    Jul 2011
    Posts
    1,864

    Default

    Correction: I meant to say that I took up to 1000mg's of Vicodin and other garbage medications per day! Sorry for the error.

  4. #4
    dsac6060 is offline Member
    Join Date
    Feb 2012
    Posts
    263

    Default

    Quote Originally Posted by Denny_D View Post
    Correction: I meant to say that I took up to 1000mg's of Vicodin and other garbage medications per day! Sorry for the error.
    Denny I am currently tapering from 8mg of sub for only 3 months, and before that maybe 1-2 oxycodone 30s a day. How the heck did you do it lol? You make me feel like a weakling honestly, WOW!!!! Do u think when i stop the taper, I will be hurting? or just minor stuff?
    We CAN and WILL do this!!!!! Have faith and stay strong

  5. #5
    Denny_D is offline Advanced Member
    Join Date
    Jul 2011
    Posts
    1,864

    Default

    Quote Originally Posted by dsac6060 View Post
    Denny I am currently tapering from 8mg of sub for only 3 months, and before that maybe 1-2 oxycodone 30s a day. How the heck did you do it lol? You make me feel like a weakling honestly, WOW!!!! Do u think when i stop the taper, I will be hurting? or just minor stuff?
    What I did was stop the narcotics completely and began a Suboxone treatment using the same protocol here as everyone else. I abused almost every drug there was at the time for over 35 years and then used the Subs for approximately 3 months time. I will have 1 year clean from all Narcotics on March 8th, and 1 year clean from the Subs on July 15th.

    I can assure you that I was tremendous pain from the 25 knee surgeries that I have had over the years. But I discovered like I told ozzyfan that sometimes it can be the actual narcotic pain medication causing most if not all of the pain itself! And in my particular case it really was. Now I just take a natural supplement for pain that can be purchased at most health food or vitamin stores.

    I do not know the extent of your injuries or pain level, but it is something to really consider! Another fellow here you might know by the name of Flatsman444 in the 'Need to Talk" section had basically the same thing happen to him. He used Hydrocodone for about 7 years and has now been clean for 50+ days. He has NO PAIN to speak of and takes absolutely zero medications for it! I explained the same to him as I have here and it was the same experience in his case.

    So when you get clean you will find your TRUE pain level and can go from there! I wish you the best and hope I answered your question to your satisfaction.....Denny

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22